Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 1, NWS Brownsville, TX

June 6, 2021Starr County, Zapata County, Texas

NWS Brownsville, TX issued this heat advisory at Jun 6, 2021, 7:37 AM CDT for Starr County, Zapata County, Texas. It took effect at Jun 6, 2021, 2:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 7:37 AM CDT (12:37 UTC)
In effect from
Jun 6, 2021, 2:00 PM CDT
Expired
Jun 6, 2021, 6:00 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1869 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS74 KBRO 061237
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
737 AM CDT Sun Jun 6 2021

TXZ248-252-062300-
/O.NEW.KBRO.HT.Y.0001.210606T1900Z-210606T2300Z/
Zapata-Starr-
Including the cities of Zapata, Rio Grande City, and Roma
737 AM CDT Sun Jun 6 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 112 expected.

* WHERE...Zapata and Starr Counties.

* WHEN...From 2 PM this afternoon to 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Hallman
1 follow-up statement
905 
WWUS74 KBRO 062308
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
608 PM CDT Sun Jun 6 2021

TXZ248-252-070015-
/O.EXP.KBRO.HT.Y.0001.000000T0000Z-210606T2300Z/
Zapata-Starr-
Including the cities of Zapata, Rio Grande City, and Roma
608 PM CDT Sun Jun 6 2021

...HEAT ADVISORY HAS EXPIRED...

Heat indices across Starr and Zapata Counties have fallen below 
Heat Advisory criteria and thus the advisory has been allowed to 
expire. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 6, 6:24 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 6, 6:24 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
624 AM CDT Sun Jun 6 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...No changes needed to the previous suite of TAFs.
MVFR to VFR will persist with breezy to windy conditions.
&&

.PREV DISCUSSION... /issued 305 AM CDT Sun Jun 6 2021/

SHORT TERM (Now through Monday): 500 mb high pressure will continue
to build over Deep South Texas and the Rio Grande Valley from the
southwest during the period. This pattern will not only ensure dry
weather, but increasingly warmer temperatures, with values at above
normal levels.

Meanwhile, at the surface, an intensifying pressure gradient along
the Lower Texas Coast will produce a windy onshore flow on Monday.
As a result, a Wind Advisory nay be needed for the immediate three
coastal counties on that day.

LONG TERM (Monday Night through Saturday): Moderate mid level
ridging will build over Mexico and Southwest Texas early this week
as the mid level low previously over Texas lifts northeast. This
pattern will allow temperatures to warm up back to near normal
(although highs will stay slightly below) and keep any mentionable
rain chances out of the picture through the end of the work
week...but limited sea breeze convection may be possible mid to late
week. An inverted mid level trough will begin to form over the
Southwest Gulf of Mexico late in the week, but impacts look to be
minimal at this point. At the surface, the pressure gradient will
tighten locally as high pressure builds over the western Atlantic
and low pressure deepens to our west early next week, bringing
breezy conditions on Tuesday. In addition, the increasing
temperatures along with higher dew points will allow heat indices to
spike out west early next week. Heat Advisories may be needed for
Zapata and Starr counties on Tuesday for heat indices exceeding 111
degrees. Otherwise, light to mostly moderate southeast winds are
expected to persist through the rest of next week as the pressure
gradient slackens a bit, and the heat indices will drop below
criteria as the airmass dries...but it will still feel hot with heat
indices above 100 degrees each afternoon across Deep South Texas
(except for locations along the immediate coast) through mid to late
week.

MARINE: Now through Monday...An enhanced pressure gradient over
the western Gulf of Mexico will create adverse marine conditions
along the Lower Texas Coast during the period. A combination of
Small Craft Exercise Caution and Small Craft Advisory will be
needed to account for the strong winds and rough seas.

Monday Night through Friday...With the tight pressure gradient
early this week, small craft will likely need to exercise caution
through Tuesday due to elevated winds. Winds and seas will then
gradually subside into mid week, but remain moderate.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  79  90  79 /   0   0   0   0
BROWNSVILLE          92  80  92  80 /   0   0   0   0
HARLINGEN            94  79  93  78 /   0   0   0   0
MCALLEN              95  78  96  79 /   0   0   0   0
RIO GRANDE CITY     102  77 104  78 /   0   0   0   0
SOUTH PADRE ISLAND   84  80  84  80 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from noon today to 9 PM CDT this evening
     for GMZ130-132-135.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 6, 3:21 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
321 AM CDT Sun Jun 6 2021

TXZ248>257-351-353-071100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
321 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at the local beaches
Monday through Friday.

A Wind Advisory may be needed for the coastal counties of Deep
South Texas and the Rio Grande Valley on Monday.

A Heat Advisory may be needed for the western portion of Deep
South Texas and the Rio Grande Valley during the afternoon hours
of Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-071100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
321 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre from 12
PM CDT to 9 PM CDT today.

Additional Small Craft Advisories are possible along the Lower
Texas Coast tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:01 AM CDTSmall Craft AdvisoryBRO18 hr

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.